are there any known cases of deaths relating from immediate lorazepam withdrawal after continuous use (of 15mg+) after 8 weeks? from all of the sources i've read, you should not withdraw "cold turkey" after taking it for 8+ weeks due to severe withdrawal symptoms, including possible seizure and death. however, the doctors gave him the medicine for 8 weeks and then immediately withdrew the medicine after changing their diagnosis again, and he had lots of problems yesterday he said he felt like he was dying and his heart was beating very fast and then he had very low blood pressure and his neck and back was burning, sometimes he twists his body and neck in weird directions and he bangs his head against the wall i'm afraid he might get brain damage or internal head bleeding and die, and recently he has started talking to an imaginary person named fred who sometimes tells him to kill himself, he has been having many delusions and has been researching how to kill himself (has already tried with paper bags and tried to find guns and is looking on how to do it successfully with a noose), unfortunately you can't trust the doctors because they don't care so i was hoping maybe some experts here could answer the question
With all due respect to Abby, please disregard her comments ENTIRELY on this post, This is the expert forum in addiction, and I am a Board Certified Psychiatrist; I deal with people in withdrawal, and suicidal patients, on a regular basis. The issue is NOT fi-nding a lawyer, the issue is NOT looking for the 'Ashton cocktail'-- which is nothing special. EVERY doc knows how to handle benzo withdrawal; it is not complicated, and it is NOT the cause of this person's symptoms. The progression of benzo withdrawal will cause agitation, tremor, delirium, and seizures-- NOT suicidal ideation or psychosis.
This person is at significant risk for suicide-- something that is very common, unfortunately. The ONE thing he needs is a psychiatric inpatient unit, to be held, against his will if necessary, until he is safe. In the US ALL patients are provided an attorney and court appearance within 72 hours, and in general most courts err on the side of releasing people too early. The standard way to handle this situation is straightforward, safe, and proper for anyone who lacks a paranoia about psychiatry. You call 9-1-1, and tell the police that you have a suicidal person; you write down the statements about suicide, and you do everything you can to GET THEM TO ADMIT THE PERSON. The harm comes when people are released, only to harm themselves-- it is vital that you do all that you can to have this person admitted and evaluated for suicidality. Once it happens, it is too late, and again, it happens all too often. If a person is talking about it, they are telling you that they need help. Help the person.
Most doctors do care. What you indicate says he should see someone and probably do it sooner rather than later - Your - You dont say where you are located - I started to assume the USA - if you are CONUS you can probably go through a local county board of health and find treatment - they dont turn people acting that way out - or an Er - just get some advice - I dont have any idea of worldwide resources - but someone presenting like that is suicidal and delusional and a bunch of other things .... probably shouldnt put it off if he is actively researching suicide - You know what I mean?
For Gods sake...this man is going threw severe benzodiazepine withdrawal syndrome. No doctor should of ever yanked him off those doses. Suicide is a commom problem with benzo withdrawals. Immediately get to benzo.org.uk (the Ashton Manual).
This addiction site really only has opiates addicts.
This man needs to get a slow acting benzo in his system immediately. Valium or klonopin. This needs to be done immediately. Seizure and death are a possibility.
The ER can give him a slow acting benzo until he can get a script, he must come off very, very slowly. Don't let them put him in the psych ward. They may misdiagnose him and try to admit him and only give him more benzos just to release him later to go through the same thing.
I speak about benzo addiction. I have been there. I have been in the hospitals, psych wards, detoxes, rehabs and hospitals all because of a benzo addiction. Every doctor detoxed me in between 3 days to 9 days. They detoxed me just like they would an opiate addict. The two are entirely different.
Dr. Junig have you ever been addicted to benzos? If you were you would know that a quick taper is total torture. I have read your benzo taper. The fast taper with antiseizure meds. I don't know why you do that. Most people that get addicited to benzos get that way because of prescriptions. So they can taper them selves off correctly after the doctors screwed it up. If you have come off benzos too fast you would understand. You don't understand benzodiazepine addiction.
I'm not saying all doctors do, but most are not benzo wise. Believe me...thoughts of suicide and feeling like you are going to die are very commom with abrupt withdrawal. Do you realize the doses that person was on.
I don't know what the mans diagnoses was, before the benzos. I have no idea. Of course he needs to be helped for risk of suicide. But as far as a proper taper from benzos, that's hard to get.
I so wish you would look further into benzo addiction and how to do a proper taper. You could be of such a help to many.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.